PRACE Summer of HPC 2015

CET
Description

These event pages are used for registration (application submission) and later for training week at the beginning of the programme for accepted students. The first week is reserved for an HPC training that will be held at BSC, Barcelona, Spain. Then the accepted students will be appointed to the hosting sites where they will enjoy the summer while working on their HPC projects with their mentors.

For more details on the Summer of HPC programme please visit http://summerofhpc.prace-ri.eu

Directions
Programme
Sample Application Form
    • 11:00 12:00
      Welcome coffee at registration desk Chapel’s foyer

      Chapel’s foyer

    • 12:00 13:00
      Arrival and gathering

      Training week Coordinator to assist arriving students with accommodation and/or questions and queries about the local site and training.

      Conveners: Dr Leon Kos (University of Ljubljana), Mrs Nia Alexandrov (BSC-CNS, Barcelona, Spain)
    • 13:00 14:00
      Lunch (wear your badge) FIB’s bar

      FIB’s bar

    • 14:00 14:15
      Welcome: by Dr. Maria Ribera Sancho (BSC) Sala Gran

      Sala Gran

      slides
    • 14:15 18:00
      Introduction to SoHPC, PRACE & Social media Sala Gran

      Sala Gran

      Questions and queries about the local site, projects at sites, and training in social media.

      Conveners: Emma Hogan (ICHEC), Dr Leon Kos (University of Ljubljana)
      slides
      Template for article
      • 15:30
        Coffee break (wear your badge) 30m Chapel’s foyer ()

        Chapel’s foyer

    • 19:00 20:00
      Dinner (wear your badge) FIB’s bar

      FIB’s bar

    • 09:00 09:30
      Visit to the MareNostrum Supercomputer Chapel’s foyer

      Chapel’s foyer

    • 09:30 13:00
      Introduction to HPC and MPI (2h lectures, 1h practical)
      Convener: Dr Xavier Martorell (BSC)
      • 09:30
        Introduction to parallel architectures, algorithms design and performance parameters 1h Sala Gran

        Sala Gran

        Speaker: Dr Vassil Alexandrov (BSC)
        Slides
      • 10:30
        Introduction to the MPI programming model 30m Sala Gran

        Sala Gran

        Speaker: Dr Janko Strassburg (BSc)
        slides
      • 11:00
        Coffee break (wear your badge) 30m Chapel’s foyer ()

        Chapel’s foyer

      • 11:30
        Practical: How to compile and run MPI applications 1h 30m Sala Gran

        Sala Gran

        Speaker: Dr Janko Strassburg (BSC)
        Exercises
        Slides
    • 13:00 14:00
      Lunch (wear your badge) 1h FIB’s bar

      FIB’s bar

    • 14:00 17:30
      Performance Analysis and Prediction (1h30' lectures, 1h30' practical) Sala Gran

      Sala Gran

      Convener: Dr Xavier Martorell (BSC)
      • 14:00
        Introduction to Paraver: tool to analyze and understand performance 30m Sala Gran

        Sala Gran

        Speaker: Dr Vladimir Subotic (BSC)
        slides
      • 14:30
        Practical: Trace generation and trace analysis 1h Sala Gran

        Sala Gran

        Speaker: Dr Vladimir Subotic (BSC)
        Paraver examples
      • 15:30
        Coffee break (wear your badge) 30m Chapel’s foyer ()

        Chapel’s foyer

      • 16:00
        Tareador: understanding and predicting the potential of task decomposition strategies 1h 30m Sala Gran

        Sala Gran

        Speaker: Dr Vladimir Subotic (BSC)
        Examples
        slides
    • 19:00 20:00
      Dinner (wear your badge) FIB’s bar

      FIB’s bar

    • 09:30 13:00
      Parallel Programming with MPI (2 h lectures, 1 h practical): continued
      Convener: Dr Xavier Martorell (BSC)
      • 09:30
        MPI: Point-to-point communication, collective communication 1h
        Speaker: Dr Vladimir Subotic (BSC)
        slides
      • 10:30
        MPI: Blocking and non-blocking communications 30m
        Speaker: Dr Vladimir Subotic (BSC)
      • 11:00
        Coffee break (wear your badge) 30m Chapel’s foyer ()

        Chapel’s foyer

      • 11:30
        Practical: Simple matrix computations in MPI 1h 30m
        Speaker: Dr Vladimir Subotic (BSC)
        Example code
    • 13:00 14:00
      Lunch (wear your badge) 1h FIB’s bar

      FIB’s bar

    • 14:00 17:30
      Shared-Memory Programming with OpenMP (1h30’ lectures, 1h30’ practical) Sala Gran

      Sala Gran

      Convener: Dr Xavier Martorell (BSC)
      • 14:00
        OpenMP: shared-memory programming models, fundamentals 30m Sala Gran

        Sala Gran

        Speaker: Dr Xavier Martorell (BSC)
        slides
      • 14:30
        OpenMP: Parallel regions and work sharing constructs 30m Sala Gran

        Sala Gran

        Speaker: Dr Xavier Martorell (BSC)
      • 15:00
        OpenMP: Synchronization mechanisms 30m Sala Gran

        Sala Gran

        Speaker: Dr Xavier Martorell (BSC)
      • 15:30
        Coffee break (wear your badge) 30m Chapel’s foyer ()

        Chapel’s foyer

      • 16:00
        Practical: Jacobi solver in heat diffusion in OpenMP 1h 30m Sala Gran

        Sala Gran

        Speakers: Diego Nieto (BSC), Guillermo Miranda (BSC), Dr Janko Strassburg (BSC), Dr Xavier Martorell (BSC), Xavier Teruel (BSC)
        Exercises
        slides
    • 17:30 19:00
      Group Picture and Picnic on the beach (wear your SoHPC t-shirt!) Chapel’s foyer

      Chapel’s foyer

    • 09:30 13:00
      Shared-Memory Programming with OpenMP (1 h lecture, 2h practical) Sala Gran

      Sala Gran

      Convener: Dr Xavier Martorell (BSC)
      • 09:30
        Shared-Memory Programming with OpenMP 30m Sala Gran

        Sala Gran

        Speaker: Mr Xavier Teruel (BSC)
        slides
      • 10:00
        OpenMP/OmpSs: task dependencies 30m Sala Gran

        Sala Gran

        Speaker: Mr Guillermo Miranda (BSC)
      • 10:30
        Practical: divide-and-conquer with Multisort in OpenMP 2h 30m Sala Gran

        Sala Gran

        Speaker: Mr Diego Nieto (BSC)
      • 11:00
        Coffee break (wear your badge) 30m Chapel’s foyer ()

        Chapel’s foyer

    • 13:00 14:00
      Lunch (wear your badge) 1h FIB’s bar

      FIB’s bar

    • 14:00 18:00
      Hybrid Programming - MPI/OpenMP (2h lectures, 1h practical) Sala Gran

      Sala Gran

      Convener: Dr Xavier Martorell (BSC)
      • 14:00
        Hybrid MPI/OpenMP: practical matrix computation code 1h 30m Sala Gran

        Sala Gran

        Speakers: Mr Guillermo Miranda (BSC), Mr Xavier Teruel (BSC)
        slides
      • 15:30
        Coffee break (wear your badge) 30m Chapel’s foyer ()

        Chapel’s foyer

      • 16:00
        A look into accelerators: CUDA through some very simple examples 1h 30m Sala Gran

        Sala Gran

        Speaker: Mr Diego Nieto (BSC)
        slides
    • 19:00 20:00
      Dinner (wear your badge) FIB’s bar

      FIB’s bar

    • 09:30 17:30
      Visualisation training

      Introduction to 3D Scientific Visualisation, Visualisation tools ParaView and VisIt, OpenGL programming

      Convener: Dr Kos Leon (University of Ljubljana)

      VirtualBox image for SoHPC visualisation training day

      We will be using the latest stock CentOS 7.1 Linux with development additions, VisIt, ParaView, OpenFOAM and TeXlive installed. 

      1. Please install the latest VirtualBox (4.3.28+) from https://www.virtualbox.org/wiki/Downloads for your 64 bit system. 

      2. To download the image with the browser use the following link:

      https://ueQKdCBG:Dkn3W%7Duh@bts.bsc.es/ueQKdCBG/SoHPC.vdi.bz2

      The server will be available until 16thy of August 2015. If you have phising problems then just login to the web page https://bts.bsc.es/ueQKdCBG
      and log in using the credentials below.
      Username: ueQKdCBG
      Password: Dkn3W}uh

      FTP protocol is available too if you really have problems downloadig the image.

      The Virtual Disk Image is bzip2 compressed of 3.7GB. When uncompressed it will take 12GB. MD5 sum for the compressed disk image MD5 (SoHPC.vdi.bz2) = 4a410c6be8defc8290aece2265c7655c

      3. Minimum recommended requirements for running the virtual machine:

      • 64 bit laptop with VirtualBox, single core and some recent processor. Enable VX-d or other virtualisation options in BIOS if you see just 32 bit machines on the VirtualBox list.
      • 2GB RAM for Virtual Machine
      • 14GB free disk space for expanding VDI and additional 4GB for image download (18GB free space)

      If you have more than this you will not benefit much if setting more RAM and CPUs. 

      4. Creating the virtual machine:

      1. Decompress the image by using Mac and Linux console: bzip2 -d  SoHPC.vdi.bz2. Windows WinZip or RARlab or 7zip shoud know how to decompress it.
      2. Create new Virtual machine in the VirtualBox Manager GUI
        1. Name: SoHPC
        2. Type: Linux
        3. Red Hat 64 bit
      3. 2GB to 4GB RAM
      4. Use existing virtual hard drive file and select it by browsing with GUI.
      5. Start the VM and press enter for autologin. For network connectivity enable Wired network in the top right bar each time or create bridged instead of NAT. You may add some CPUs too if you wish.
      6. Full screen can be obtained and leaved by Host-F (Ctrl-F or cmd-F key).
      7. Select your keyboard or add your preffered layout instead of the default one (see flag top right).
      8. Type paraview in the Terminal window and add Source->Cone->Apply within ParaView to rotate something and to test that everything works.
      9. Power off the machine by using top right bar (campus) 

      There is no password for campus username and one can gain root by simply stating sudo su and maintain you machine as you wish by searching your missing packages with yum search <missed feature> and yum install <my package>.

      There should be 1.2GB free space available to you. 1GB swap is helping RAM to get you through the tutorials. Tutorials are already download and under Download, sohpc and OpenFOAM directories. The latter may be erased at some point and will give you additional 3.7GB disk if you will continue using the virtual machine over the summer.

      In case of troubles contact Leon Kos during the breaks to resolve them before we start the tutorials on Friday. You may borrow USB key too. Do not overload WiFi.

       

      • 09:30
        Introduction to 3D Scientific Visualisation 1h 30m Sala Gran

        Sala Gran

        Speaker: Dr Leon Kos (University of Ljubljana)
        Slides
      • 11:00
        Coffee break (wear your badge) 30m Chapel’s foyer ()

        Chapel’s foyer

      • 12:00
        VisIt overview 1h Sala Gran

        Sala Gran

        Speaker: Dr Leon Kos (University of Ljubljana)
        Slides
        Tutorial web page
      • 13:00
        Lunch (wear your badge) 1h FIB’s bar ()

        FIB’s bar

      • 14:00
        Open Foam and ParaView 1h Sala Gran

        Sala Gran

        Speaker: Dr Marijo Telenta (UL)
        Slides
      • 15:00
        Coffee break (wear your badge) 30m Chapel’s foyer ()

        Chapel’s foyer

      • 15:30
        OpenGL programming 1h 30m Sala Gran

        Sala Gran

        Speaker: Dr Leon Kos (University of Ljubljana)
        Slides
        Tutorial web page
    • 19:00 20:00
      Dinner (wear your badge) FIB’s bar

      FIB’s bar

    • 08:30 17:00
      Project at site

      Accepted applicants meet mentor and site coordinator and start with the project to the end of the August 2015.

Your browser is out of date!

Update your browser to view this website correctly. Update my browser now

×